Jane, who was diagnosed with stage 3 breast cancer talks about the side effects she experienced with the chemotherapy drug Taxol.
Read the full transcript »
The side effects from Taxol, I really had minimal of nausea which was a good thing, so that’s not a big side effects that I experienced at all, but one of the side effects that is fairly typical I think not that everyone has the side effect from Taxol, but is numbness and tingling in your hands and feet or neuropathy is the medical term for it. And I again went through probably 10 weeks of the therapy without having any of the neuropathy and then in the last few weeks I developed that, so it’s not incapacitating or anything like that but it’s just annoying. My doctor said, “It will go away, don’t worry about it.” But in the middle of October and I still have neuropathy, so when I talked to other patients who’ve gone through this Taxol treatment they have neuropathy they’ve told me that it sometimes takes about a year before those symptoms go away. It’s probably complicated because I am diabetic too, so neuropathy is a bad side effect of diabetes and so I’m a little concerned about that but you know I’m hoping that on a daily basis it’s getting a little bit better, and I’m really trying to optimize and live a healthy lifestyle too, to try to prevent that but the numbness and tingling, it’s not so bad in my fingers and hands. I mean, it’s a little bit there but in the bottoms of your feet when you walk you know when you have a sock on and it gets all balled up underneath your foot, that’s the way it feels all the time. And then it affects your balance a little bit because you’re kind of not sure where your foot is whenever you take a step. So anyway, and that something that nobody really warned you about that. They didn’t really tell me that could happen. It’s one of those things you can read it, but it’s not real until it happens. And I was feeling pretty good about getting to 10 weeks of therapy, the chemo and then I’m not having any symptoms like that and then I did, so and then you have to deal with it for a long time.
Copyright © 2005 - 2014 Healthline Networks, Inc. All rights reserved for Healthline.